Alert archive / Oregon / Beach Hazards Statements in 2025

Beach Hazards Statement 11, NWS Medford, OR

November 28, 2025Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this beach hazards statement at Nov 28, 2025, 10:45 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 1, 2025, 7:00 AM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2025, 10:45 AM PST (18:45 UTC)
In effect from
Dec 1, 2025, 7:00 AM PST
Expired
Dec 2, 2025, 7:36 AM PST
In force
25 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WHUS46 KMFR 281845
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1045 AM PST Fri Nov 28 2025

ORZ021-022-291200-
/O.NEW.KMFR.BH.S.0011.251201T1500Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
1045 AM PST Fri Nov 28 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on
  beaches than normal, including over rocks and jetties. These
  waves can suddenly knock people off of their feet and sweep them
  into the ocean. The waves can also move logs or other objects
  which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...As this long period swell arrives early
  Monday, it could coincide with the high tide expected around 8am
  PST Monday. While sneaker waves can occur at any time, the 
  greatest risk is on an incoming tide. Please be aware of the 
  tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
9 follow-up statements
031 
WHUS46 KMFR 291028
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
228 AM PST Sat Nov 29 2025

ORZ021-022-292330-
/O.CON.KMFR.BH.S.0011.251201T1500Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
228 AM PST Sat Nov 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...As this long period swell arrives early
  Monday, it could coincide with the high tide expected around 8 am
  PST Monday. While sneaker waves can occur at any time, the 
  greatest risk is on an incoming tide. Please be aware of the 
  tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
387 
WHUS46 KMFR 292024
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1224 PM PST Sat Nov 29 2025

ORZ021-022-301200-
/O.CON.KMFR.BH.S.0011.251201T1500Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
1224 PM PST Sat Nov 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...As this long period swell arrives early 
  Monday, it could coincide with the high tide expected around 8 
  am PST Monday. While sneaker waves can occur at any time, the 
  greatest risk is on an incoming tide. Please be aware of the 
  tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
556 
WHUS46 KMFR 300910
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
110 AM PST Sun Nov 30 2025

ORZ021-022-011200-
/O.CON.KMFR.BH.S.0011.251201T1500Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
110 AM PST Sun Nov 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...As this long period swell arrives early
  Monday, it could coincide with the high tide expected around 8
  AM PST Monday. While sneaker waves can occur at any time, the 
  greatest risk is on an incoming tide. Please be aware of the 
  tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
531 
WHUS46 KMFR 302205
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
205 PM PST Sun Nov 30 2025

ORZ021-022-011200-
/O.CON.KMFR.BH.S.0011.251201T1500Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
205 PM PST Sun Nov 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any time,
  the greatest risk is on an incoming tide. Please be aware of 
  the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
326 
WHUS46 KMFR 011006
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
206 AM PST Mon Dec 1 2025

ORZ021-022-011815-
/O.CON.KMFR.BH.S.0011.251201T1500Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
206 AM PST Mon Dec 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM PST THIS
MORNING THROUGH TUESDAY AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
748 
WHUS46 KMFR 011611
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
811 AM PST Mon Dec 1 2025

ORZ021-022-020015-
/O.CON.KMFR.BH.S.0011.000000T0000Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
811 AM PST Mon Dec 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
478 
WHUS46 KMFR 012216
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
216 PM PST Mon Dec 1 2025

ORZ021-022-022100-
/O.CON.KMFR.BH.S.0011.000000T0000Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
216 PM PST Mon Dec 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
644 
WHUS46 KMFR 020956
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
156 AM PST Tue Dec 2 2025

ORZ021-022-022100-
/O.CON.KMFR.BH.S.0011.000000T0000Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
156 AM PST Tue Dec 2 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WHAT...High risk of sneaker waves expected.

* WHERE...All beaches of Douglas, Coos, and Curry Counties.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
360 
WHUS46 KMFR 021536
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
736 AM PST Tue Dec 2 2025

ORZ021-022-021645-
/O.CAN.KMFR.BH.S.0011.000000T0000Z-251202T2100Z/
South Central Oregon Coast-Curry County Coast-
736 AM PST Tue Dec 2 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

The high risk of sneaker waves has passed this morning.

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Nov 28, 10:08 AM PST, 37 minutes earlier.

Area forecast discussion, Nov 28, 10:08 AM PST, 37 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1008 AM PST Fri Nov 28 2025

.DISCUSSION...Updated aviation discussion.

&&

.AVIATION...28/18z TAFs...Overall, aside from local MVFR/IFR along
the coast, this afternoon through early this evening should be VFR.

But, areas of valley LIFR/IFR are expected to follow later this
evening  into Saturday morning in the Umpqua/Rogue/Illinois and
lower Klamath basins. These should clear to VFR again Saturday
afternoon. -Spilde

&&

.MARINE...Updated 800 AM PST Friday, November 28, 2025...Conditions
will gradually improve today as winds and seas ease, but steep seas
will continue through this afternoon. Conditions continue to improve
tonight through Saturday, but northerly winds then increase and
remain gusty early next week. Conditions hazardous to small craft
could return south of Cape Blanco on Sunday. Meanwhile, a long
period swell (peaking around 6 to 9 ft at 16 to 19 seconds) builds
in the waters Monday into Tuesday, which could maintain advisory
level conditions early next week into Wednesday.

&&

.PREV DISCUSSION... /Issued 547 AM PST Fri Nov 28 2025/

DISCUSSION...Model agreement is excellent today through Monday
night, with a high probability of near normal to slightly above
normal temperatures and mostly dry weather through Thursday. We
say mostly dry because there will be a series of very weak to weak
disturbances brushing past our area in a northwest flow aloft
during the next week. Timing looks to be mainly before 10 AM this
morning for rain chances from the first one, with the highest
probability from the coast and across northern portions of Douglas
and Klamath counties. Precipitation will be focused north of our
area. Otherwise, the main aspect of our weather will continue to
be night and morning valley low clouds and fog/freezing fog. An
increase of high clouds today may hinder the clearing of the
valley low clouds. Inversions look to be stronger tonight with
more extensive coverage of the valley fog/freezing fog on Saturday
morning.

A second/similar trough is expected to swing through from the
northwest Saturday night into early Sunday. With the next forecast
update this afternoon, it is possible that an areal expansion
and/or increase in slight chance precipitation probabilities may
be warranted, with the 06Z GFS as a noteworthy portion of the
minority of wetter solutions showing a dusting to an inch of snow
for the Cascades and Warner Mountains after 7 PM Saturday night
until around sunrise Sunday with a snow level falling from around
5000 feet to 4200 feet msl. In the wake of this disturbance, an
episode of building west-northwest long period swell is likely
Monday into Monday night. Please see the section below for the
description of a risk of sneaker waves at area beaches.

The third very weak, and possibly weakest, disturbance is
expected Tuesday night into Wednesday. The highest probability is
for an increase of upper level clouds and a brief episode of
virga.

More active, more broadly impactful weather is possible late next
week, as early as early Friday. But, there is also a sizeable
contingent of weaker solutions that continue the current theme.
For now, we will go toward a compromise, with a mention of a
chance of mainly west side precipitation on Friday.

AVIATION...28/12z TAFs...A slight chance to chance of showers will
continue this morning for the coast and into northern portions of
Douglas and Klamath counties northward. A mix of IFR and MVFR will
accompany the showers. Otherwise, patchy valley IFR will persist
through around 18Z this morning, particularly in the Rogue Valley
including Medford.

Improvement to VFR is expected from late morning into early evening.
But, areas of valley LIFR/IFR are expected to follow this evening
into Saturday morning in the Umpqua/Rogue/Illinois and lower Klamath
basins.

MARINE...Updated 200 AM PST Friday, November 28, 2025...Gusty
southwest winds will diminish this morning. Meanwhile, northwest
swell is also diminishing, but seas will remain high and steep
through this afternoon. Conditions will continue to improve tonight
through Saturday, but northerly winds then increase and remain gusty
early next week.

Conditions hazardous to small craft could return south of Cape
Blanco on Sunday. Meanwhile, a long period swell (peaking around 6
to 9 ft at 16 to 19 seconds) builds in the waters Monday into
Tuesday, which could maintain advisory level conditions early next
week into Wednesday.

BEACH HAZARDS/HIGH SURF...Updated 300 AM PST Friday, November
28, 2025...Buoy guidance shows the potential for a high sneaker
threat beginning Monday morning and possibly continuing through
early Tuesday morning. Guidance shows a long period swell arriving
Monday, first arriving at around 3 to 5 ft at 21 to 22 seconds early
Monday morning, which coincides with the incoming high tide that is
anticipated by 8 am PST Monday morning. While sneaker waves can
occur at any time, the greatest risk is on an incoming tide. As
confidence increases in this potential, we may need to consider a
Beach Hazards Statement to highlight this threat.

This swell is only expected to peak at around 7 to 10 ft at 16 to 18
seconds Monday night, so we currently don't anticipate any high surf
conditions at this time. If you have plans to visit the coast next
week, particularly on Monday, please be aware of this potential and
consider rescheduling your ventures to the beaches for another day.
Sneaker waves run up significantly farther on beaches than normal.
These waves can wash over rocks and jetties and can suddenly knock
people off of their feet and sweep them into the ocean. They can
also move logs or other objects which could crush or trap anyone
caught underneath. Remember, NEVER turn your back on the ocean!
/BR-y

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 4 PM PST this
     afternoon for PZZ350-356-370-376.

&&

MAS/MAS/MAS

Nearby

Beach Hazards Statements in Oregon, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.